Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 110, NWS Tulsa, OK

April 18, 2009Craig County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 18, 2009, 3:48 PM CDT for Craig County, Rogers County, Oklahoma. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2009, 3:48 PM CDT (20:48 UTC)
Expired
Apr 18, 2009, 4:45 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Craig County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 4:00 PM CDTHAIL 0.75White Oak, OKGROUND COVERED WITH HAIL. LARGEST STONE DIME TO PENNY SIZE...BUT SPOTTER DROVE UP ON HAIL ALMOST A HALF HOUR AFTER IT FELL SO HAIL LIKELY BIGGER. TIME ESTIMATED VIA RADAR.
Apr 18, 4:13 PM CDTHAIL 0.88Vinita, OK
Apr 18, 4:15 PM CDTHAIL 1Vinita, OKDELAYED REPORT RELAYED BY NWS NORMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 182048
SVRTSA
OKC035-131-182145-
/O.NEW.KTSA.SV.W.0110.090418T2048Z-090418T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT SAT APR 18 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  NORTHEASTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 445 PM CDT

* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF WHITE OAK...
  MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CABIN...
  WHITE OAK...VINITA AND BLUEJACKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3685 9500 3653 9502 3652 9542 3663 9543
      3665 9543
TIME...MOT...LOC 2048Z 245DEG 25KT 3656 9538

$$
4 follow-up statements
000 
WWUS54 KTSA 182057
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT SAT APR 18 2009

OKC131-182108-
/O.CAN.KTSA.SV.W.0110.000000T0000Z-090418T2145Z/
ROGERS OK-
357 PM CDT SAT APR 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGERS COUNTY IS
CANCELLED...

LAT...LON 3685 9500 3653 9502 3652 9523 3653 9532
      3655 9533 3660 9532 3660 9535 3662 9535
      3668 9534
TIME...MOT...LOC 2058Z 245DEG 25KT 3659 9523

$$

OKC035-182145-
/O.CON.KTSA.SV.W.0110.000000T0000Z-090418T2145Z/
CRAIG OK-
357 PM CDT SAT APR 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN CRAIG COUNTY...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITE OAK...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VINITA AND
BLUEJACKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3685 9500 3653 9502 3652 9523 3653 9532
      3655 9533 3660 9532 3660 9535 3662 9535
      3668 9534
TIME...MOT...LOC 2058Z 245DEG 25KT 3659 9523

$$
000 
WWUS54 KTSA 182110
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT SAT APR 18 2009

OKC035-182145-
/O.CON.KTSA.SV.W.0110.000000T0000Z-090418T2145Z/
CRAIG OK-
410 PM CDT SAT APR 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN CRAIG COUNTY...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VINITA TO BIG CABIN...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLUEJACKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3674 9521 3685 9500 3653 9502 3652 9526
      3653 9528
TIME...MOT...LOC 2111Z 245DEG 25KT 3670 9516 3658 9516

$$
000 
WWUS54 KTSA 182122
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT SAT APR 18 2009

OKC035-182145-
/O.CON.KTSA.SV.W.0110.000000T0000Z-090418T2145Z/
CRAIG OK-
422 PM CDT SAT APR 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN CRAIG COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED NEAR VINITA...MOVING NORTHEAST
AT 30 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3660 9518 3673 9519 3682 9500 3658 9502
TIME...MOT...LOC 2123Z 245DEG 25KT 3671 9509 3662 9508

$$
000 
WWUS54 KTSA 182139
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT SAT APR 18 2009

OKC035-182149-
/O.EXP.KTSA.SV.W.0110.000000T0000Z-090418T2145Z/
CRAIG OK-
439 PM CDT SAT APR 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAIG COUNTY EXPIRES
AT 445 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3660 9518 3673 9519 3682 9500 3658 9502
TIME...MOT...LOC 2139Z 245DEG 25KT 3676 9496 3667 9495

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:43 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 18, 2:43 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT SAT APR 18 2009

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER
PORTIONS OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A FEW BREAKS
IN THE CLOUDS HAVE ALLOWED FOR ADDITIONAL DESTABILIZATION ACROSS
THIS AREA WITH LIFTED INDICES AROUND -6 DEG C SOUTH OF TULSA. A
FEW OF THESE STORMS COULD CONTINUE TO INTENSIFY THROUGH THE AFTERNOON
HOURS WITH THE THREAT FOR LARGE HAIL. THE GREATER SEVERE WEATHER
THREAT WILL LIKELY OCCUR THIS EVENING AS STORMS DEVELOP ALONG COLD
FRONT/DRY LINE AND PUSH INTO NORTHEAST OKLAHOMA. MID LEVEL LAPSE
RATES WILL CONTINUE TO STEEPEN ACROSS AFOREMENTIONED AREA THIS
EVENING INTO THE OVERNIGHT HOURS AS VERY COLD 500 MB AIR SWINGS
AROUND BASE OF UPPER LOW. RAIN WITH A FEW EMBEDDED THUNDERSTORMS
WILL LIKELY CONTINUE ON THE BACKSIDE OF SYSTEM INTO SUNDAY ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BEFORE SHIFTING EAST BY
LATE AFTERNOON.

REMAINDER OF THE FORECAST GENERALLY STAYED CLOSE TO THE MAV/MEX
GUIDANCE. RAIN CHANCES WILL REMAIN LOW THROUGH MUCH OF NEXT WEEK
WITH WARMING TREND AS UPPER RIDGE BUILDS OVER THE CENTRAL/SOUTHERN
PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  66  47  69 /  70  30   0   0
FSM   56  68  46  69 /  70  30  10   0
MLC   52  69  45  71 /  50  10  10   0
BVO   50  65  44  70 /  90  40   0   0
FYV   51  63  41  64 /  90  40   0   0
BYV   52  62  42  63 /  90  50  10   0
MKO   52  66  44  69 /  60  20   0   0
MIO   53  65  44  67 /  90  40   0   0
F10   50  65  45  70 /  60  20  10   0
HHW   54  69  48  72 /  40  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....12
Hazardous weather outlook, Apr 18, 3:21 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT SAT APR 18 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
321 PM CDT SAT APR 18 2009

...STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THROUGH THE
EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS... AHEAD OF A STRONG UPPER LEVEL LOW PRESSURE
SYSTEM... AND WITH COOLING TEMPERATURES ALOFT... SEVERE STORMS
CONTAINING LARGE HAIL WILL CONTINUE TO BE POSSIBLE THROUGH THE LATE
AFTERNOON AND EVENING HOURS. IN ADDITION... THUNDERSTORMS HAVE
DEVELOPED AND STRENGTHENED ALONG THE DRYLINE IN PARTS OF WESTERN
OKLAHOMA. THIS ACTIVITY WILL TRANSLATE EASTWARD AS THE AFTERNOON AND
EVENING PROGRESSES...LEADING TO THE POSSIBILITY OF ADDITIONAL SEVERE
STORMS LATER THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE CORE
OF THE UPPER LOW PASSES OVER THE REGION. A LACK OF BOTH
INSTABILITY AND WIND SHEAR WILL LIMIT THE SEVERE WEATHER POTENTIAL
ON SUNDAY. THE REMAINDER OF THE WORK WEEK WILL REMAIN DRY AND MILD
AS STRONG HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 6:10 AM CDTSpecial Weather StatementTSAOsage50 min
Apr 18, 6:46 AM CDTSpecial Weather StatementTSAWashington44 min
Apr 18, 2:43 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware47 min
Apr 18, 2:55 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware65 min
Apr 18, 3:09 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Ottawa, Rogers66 min
Apr 18, 4:21 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa54 min
Apr 18, 4:57 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee63 min
Apr 18, 5:01 PM CDTSevere Thunderstorm WarningTSACherokee59 min
Apr 18, 5:11 PM CDTSevere Thunderstorm WarningTSAOkmulgee64 min
Apr 18, 5:21 PM CDTAreal Flood AdvisoryTSAOttawa54 min
Apr 18, 5:24 PM CDTSpecial Weather StatementTSADelaware51 min
Apr 18, 5:26 PM CDTSpecial Weather StatementTSAPittsburg49 min
Apr 18, 5:34 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner56 min
Apr 18, 5:47 PM CDTSpecial Weather StatementTSAMcIntosh43 min
Apr 18, 5:55 PM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Wagoner2 hr
Apr 18, 6:03 PM CDTFlash Flood WarningTSACherokee, Muskogee, Wagoner3 hr
Apr 18, 6:15 PM CDTSpecial Weather StatementTSAPittsburg45 min
Apr 18, 6:36 PM CDTSpecial Weather StatementTSAMuskogee39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.